Alert archive / Georgia / Flash Flood Warnings in 2023

Flash Flood Warning 26, NWS Atlanta, GA

July 21, 2023Cobb County, DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jul 21, 2023, 6:53 PM EDT for Cobb County, DeKalb County, Fulton County, Georgia. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2023, 6:53 PM EDT (22:53 UTC)
Expired
Jul 21, 2023, 10:55 PM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Cobb County, GA, DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:58 PM EDTFLASH FLOOD1 W Atlantic Station, GACars stalled from high waters along Huff Rd NW.
Jul 21, 7:01 PM EDTRAIN 3.981 Ene Bolton, GAAlmost 4 inches measured in 3 hours at Mesonet station WDCG1 1.0 E Bolton.
Jul 21, 7:15 PM EDTFLASH FLOOD1 Ssw La Vista, GAStreet flooding reported along Meadowdale AVE NE.
Jul 21, 7:34 PM EDTFLASH FLOOD1 Sw Virginia Highland, GARoad flooding reported near the intersection of HWY 78 and Somerset Terrace NE.
Jul 21, 8:22 PM EDTFLASH FLOOD1 Sse Midtown, GAFlooding reported at the Fox Theatre.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2267 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WGUS52 KFFC 212253
FFWFFC
GAC067-089-121-220500-
/O.NEW.KFFC.FF.W.0026.230721T2253Z-230722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
653 PM EDT Fri Jul 21 2023

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  Southeastern Cobb County in north central Georgia...
  Southwestern DeKalb County in north central Georgia...
  Central Fulton County in north central Georgia...

* Until 100 AM EDT Saturday.

* At 653 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Public and Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Atlanta, Decatur, City of South Fulton, Sandy Springs, Smyrna, 
  Clarkston, Austell, Stone Mountain, Avondale Estates, Pine Lake, 
  Midtown, Druid Hills, North Druid Hills, Grant Park-Zoo Atlanta, 
  North Decatur, North Atlanta, Belvedere Park, Candler-Mcafee, 
  Tucker and Virginia Highland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3383 8463 3389 8459 3386 8424 3378 8414
      3367 8416 3373 8444

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
1 follow-up statement
504 
WGUS72 KFFC 220255 RRA
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
1055 PM EDT Fri Jul 21 2023

GAC067-089-121-220305-
/O.CAN.KFFC.FF.W.0026.000000T0000Z-230722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cobb GA-DeKalb GA-Fulton GA-
1055 PM EDT Fri Jul 21 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN COBB, 
SOUTHWESTERN DEKALB AND CENTRAL FULTON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3383 8463 3389 8459 3386 8424 3378 8414
      3367 8416 3373 8444

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:01 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 21, 3:01 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
301 PM EDT Fri Jul 21 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Saturday)
Issued at 259 PM EDT Fri Jul 21 2023

A heat advisory is in effect for central GA from 10AM to 8PM EDT.
Much of the area South of I20 will see Heat Indices of 105 to 110
this afternoon.

Similar to yesterday, northwest flow continues to mean the potential
for MCS development in the evening and overnight hours. The exact
timing of convection initiation is currently uncertain with a large
spread in CAMs solutions. Initial thunderstorms this afternoon will
likely be pulse-like. However going into the evening and overnight
hours an impulse, currently located over Arkansas, will make its way
Eastward into North and Central GA. This impulse may provide the
lift necessary to develop cold-pool organization and MCS
development. Given previous MCS characteristics this week, any
system that develops will likely outperform model prorogation
speed and may arrive earlier than CAMs suggested. Therefore, the
exact arrival time of any system that develops is currently
uncertain, however we may begin to see impacts in the evening and
overnight hours. All thunderstorms this afternoon and tonight will
have the potential to become strong to severe, however the main
hazard will be overnight. Hazards will include damaging winds,
frequent lightning, and heavy rainfall. An isolated and brief
tornado cannot be ruled out.

Much of the region will see post-frontal conditions tomorrow with
cooler temperatures in the mid to upper 80s across North GA.
Thunderstorms will remain likely across central GA throughout the
day tomorrow, where temperatures rise into the low 90s alongside
GoM moisture. The greatest PoPs will be in the afternoon with
diurnal amplification.

SM

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 259 PM EDT Fri Jul 21 2023

Key Messages:

 - Drier than average weather and gradually increasing temperatures
are forecast next week.

 - Above average temperatures are expected next weekend.

Forecast Concerns for Next Week:

Trends in the global ensemble (EPS & GEFS) guidance that favored a
mostly dry period of weather early next week have only intensified
in recent runs. This includes a majority of EPS and GEFS members now
showing a period of PWAT values near 1.0 inch next Monday and
Tuesday. This lack of moisture is contributing to limited
instability in the model guidance and only gradual increases in CAPE
as next week progresses. Toss in gradually rising 500 mb heights
over the course of the week and we get a forecast favoring below
average precipitation chances throughout the week. Precipitation
chances overall should be highest Thursday and Friday (~25%).
Forecaster confidence in this trend is moderate with the continued
northwest flow aloft, and its potential to pull convection in from
the west, being the primary factor reducing confidence.
at this possibility.
Temperatures next week should gradually increase (by a degree or two
per day) as the upper level ridge in the Southern Plains flattens
and upper level troughing weakens over the East. Guidance from the
NBM for Atlanta suggests a high in the 88 to 91 degree range on
Monday (NBM 25 to 75th percentile), with gradual increases to a high
in the 92 to 96 degree range on Friday. Trends are similar for the
rest of the state, though central Georgia should see values firmly
in the upper 90s by the second half of the week. Forecaster
confidence in the temperature outlook is high.

Way to Early Ponderings about Next Weekend:

Guidance from the GEFS and EPS is trending towards increasingly
above average 500 mb heights over the Eastern U.S. next weekend.
This hints at the possibility of continued or increasing heat in our
region next weekend. As is usually the case in the summer, any
storms could toss a wrench into this temperature trend, though there
is little to suggest convection will be widespread at this time
range. The CPC 8 to 14 Day Temperature Outlook hints at the
potential for continued heat.

Albright

&&

.AVIATION...
(18Z TAFS)
Issued at 142 PM EDT Fri Jul 21 2023

Current conditions show developing cu fields across the region.
Kept in TEMPOs for scattered TSRA this afternoon and evening in
the 20-00Z timeframe. Kept in FEW080 tonight through 07Z ahead of
a secondary system that may impact the area tonight into tomorrow
morning. Uncertainty is high with the extent of thunderstorm
organization and forward speed of the system tonight. Leaned
towards an earlier arrival time. Elevated PoPs after Prob30 are
reflective of this uncertainty and conditions in North Georgia
will begin to clear up once the initial line moves through.
Scattered thunderstorms are likely to continue across central GA
through tomorrow.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

SM

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  85  68  88 /  30  40  10  10
Atlanta         71  85  69  88 /  40  50  10  10
Blairsville     64  80  60  81 /  40  40   0  10
Cartersville    69  84  65  87 /  40  50   0   0
Columbus        74  90  72  89 /  50  70  40  30
Gainesville     70  85  67  88 /  40  40  10  10
Macon           74  90  71  90 /  50  60  30  30
Rome            70  85  66  88 /  40  50   0   0
Peachtree City  70  85  67  88 /  40  50  20  10
Vidalia         76  90  73  89 /  50  70  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ059>062-069-
071>076-078>086-089>098-102>113.

&&

SHORT TERM...SM
LONG TERM....Albright
AVIATION...SM
Hazardous weather outlook, Jul 21, 3:43 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
343 PM EDT Fri Jul 21 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
343 PM EDT Fri Jul 21 2023

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Severe Thunderstorm Watch is in effect across far north Georgia
until 10 PM EDT.

There is a slight risk (level 2 of 5) of severe weather in the
region between 4 PM this afternoon and 2 AM tonight, with a peak
in activity anticipated between 6 PM and 10 PM. The primary
hazard should be damaging winds, but storms may also produce
locally heavy rainfall and frequent lighting.

A Heat Advisory is in effect for areas for areas generally along
and south of a line from LaGrange to Warrenton. Heat Index values
up to 109 are expected. Take extra precautions to stay hydrated
and limit time outdoors.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms will be possible over portions of central Georgia
Saturday and Sunday. There is a marginal risk (level 1 of 5) for
severe weather Saturday afternoon and evening. Thunderstorms
activity should be more isolated Monday and Tuesday with most of
the region remaining storm free. The risk for isolated afternoon
and evening thunderstorms may return to the whole state of
Georgia next Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Jul 21, 6:21 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Fri Jul 21 2023

GAZ047>050-059-212245-
Morgan GA-Walton GA-Jasper GA-Greene GA-Newton GA-
621 PM EDT Fri Jul 21 2023

...Strong thunderstorms will impact portions of Morgan, southeastern
Walton, northwestern Greene, north central Jasper and east central
Newton Counties through 645 PM EDT...

At 621 PM EDT, a line of strong thunderstorms was along a line
extending from near Bostwick to Hard Labor Creek State Park to
Covington, and moving east at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Covington, Madison, Social Circle, Rutledge, Newborn, Mansfield,
Bostwick, Woodville, Buckhead, Wrayswood, Hard Labor Creek State
Park, Greshamville, Brick Store, Penfield, Apalachee and Farrar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central, north central, northeastern and east central Georgia.

&&

LAT...LON 3355 8333 3346 8369 3362 8386 3367 8367
      3373 8352 3371 8342 3370 8340 3371 8338
      3365 8307
TIME...MOT...LOC 2221Z 290DEG 20KT 3370 8350 3365 8360 3360 8382

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 6:26 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Fri Jul 21 2023

GAZ031-212300-
Paulding GA-
626 PM EDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of southern Paulding
County through 700 PM EDT...

At 626 PM EDT, a strong thunderstorm was near Yorkville, or 9 miles
west of Dallas, moving east at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dallas, Hiram, Yorkville, Brownsville and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central and northwestern Georgia.

&&

LAT...LON 3395 8501 3392 8474 3380 8473 3379 8475
      3377 8485 3377 8489 3386 8504 3390 8504
      3390 8505 3391 8505
TIME...MOT...LOC 2226Z 290DEG 24KT 3389 8500

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 6:29 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT Fri Jul 21 2023

GAZ019-020-030-212300-
Polk GA-Bartow GA-Floyd GA-
629 PM EDT Fri Jul 21 2023

...Strong thunderstorms will impact portions of southern Floyd, Polk
and southwestern Bartow Counties through 700 PM EDT...

At 629 PM EDT, a line of strong thunderstorms was along a line
extending from near Lindale to Cedartown, and moving east at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Rome, Cedartown, Rockmart, Euharlee, Aragon, Cave Spring, Braswell,
Taylorsville, Fish Creek, Etna, Antioch, Van Wert, Seney, Stilesboro
and Lindale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northwestern Georgia.

&&

LAT...LON 3415 8520 3425 8514 3420 8486 3408 8491
      3408 8492 3400 8496 3397 8499 3395 8503
      3395 8505 3394 8505 3390 8512 3397 8540
      3412 8543
TIME...MOT...LOC 2229Z 284DEG 25KT 3418 8508 3404 8528

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 6:36 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
636 PM EDT Fri Jul 21 2023

GAZ078-212300-
Harris GA-
636 PM EDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of central Harris
County through 700 PM EDT...

At 636 PM EDT, a strong thunderstorm was over Whitesville-Pine Lake,
or 7 miles east of Valley, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Hamilton, Pine Mountain, Mountain Hill, Cataula, Jones Crossroads,
Pine Mountain Valley, Mulberry Grove, Whitesville-Pine Lake and F.d.
Roosevelt State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
west central Georgia.

&&

LAT...LON 3277 8514 3277 8512 3278 8513 3286 8511
      3287 8511 3287 8500 3283 8476 3270 8475
      3262 8494 3273 8512 3274 8512 3275 8514
TIME...MOT...LOC 2236Z 293DEG 24KT 3280 8505

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 6:45 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Fri Jul 21 2023

GAZ024-212315-
Banks GA-
645 PM EDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of Banks County through
715 PM EDT...

At 645 PM EDT, a strong thunderstorm was near Homer, moving
southeast at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Homer, Pinefield Crossroads, Hollingsworth and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3443 8338 3439 8338 3438 8339 3432 8339
      3426 8334 3424 8334 3421 8339 3435 8363
      3447 8353
TIME...MOT...LOC 2245Z 293DEG 24KT 3437 8352

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 6:46 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Fri Jul 21 2023

GAZ031>034-043>047-212315-
North Fulton GA-Walton GA-Douglas GA-Rockdale GA-Cobb GA-DeKalb GA-
Gwinnett GA-Paulding GA-South Fulton GA-
646 PM EDT Fri Jul 21 2023

...Strong thunderstorms will impact portions of southeastern
Paulding, central Rockdale, DeKalb, Cobb, northeastern Douglas,
southwestern Gwinnett, west central Walton and central Fulton
Counties through 715 PM EDT...

At 646 PM EDT, a line of strong thunderstorms was along a line
extending from near New Georgia to Clarkston, and moving east at 30
mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Douglasville, Decatur, Conyers, Dallas, City of
South Fulton, Sandy Springs, Smyrna, Dunwoody, East Point, Kennesaw,
Snellville, Powder Springs, Lilburn, Loganville, Chamblee, Doraville,
Clarkston and Austell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central and northwestern Georgia.

&&

LAT...LON 3402 8463 3381 8381 3374 8390 3374 8391
      3372 8392 3359 8408 3361 8417 3364 8419
      3365 8422 3363 8423 3365 8425 3364 8428
      3382 8495
TIME...MOT...LOC 2246Z 281DEG 25KT 3384 8487 3381 8423

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:23 PM EDTSpecial Weather StatementFFCJohnson, Twiggs, Washington, Wilkinson37 min
Jul 20, 8:24 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson51 min
Jul 20, 8:56 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Laurens, Treutlen49 min
Jul 20, 9:43 PM EDTSpecial Weather StatementFFCHaralson32 min
Jul 20, 9:56 PM EDTSpecial Weather StatementFFCMontgomery, Toombs34 min
Jul 21, 2:58 AM EDTSpecial Weather StatementFFCDade, Walker32 min
Jul 21, 3:27 AM EDTSpecial Weather StatementFFCChattooga33 min
Jul 21, 3:28 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 36 more17 hr
Jul 21, 5:00 AM EDTSpecial Weather StatementFFCForsyth30 min
Jul 21, 6:08 AM EDTSpecial Weather StatementFFCBartow, Cherokee37 min
Jul 21, 3:30 PM EDTSpecial Weather StatementFFCDade, Walker30 min
Jul 21, 3:45 PM EDTSpecial Weather StatementFFCGordon30 min
Jul 21, 4:02 PM EDTSpecial Weather StatementFFCDade, Walker28 min
Jul 21, 4:17 PM EDTSpecial Weather StatementFFCGordon28 min
Jul 21, 4:23 PM EDTSpecial Weather StatementFFCGordon37 min
Jul 21, 4:31 PM EDTSpecial Weather StatementFFCChattooga29 min
Jul 21, 4:42 PM EDTSpecial Weather StatementFFCDade, Murray, Walker, Whitfield33 min
Jul 21, 4:50 PM EDTSpecial Weather StatementFFCFulton25 min
Jul 21, 4:58 PM EDTSpecial Weather StatementFFCGordon32 min
Jul 21, 5:12 PM EDTSpecial Weather StatementFFCGilmer33 min
Jul 21, 5:16 PM EDTSpecial Weather StatementFFCDeKalb, Fulton29 min
Jul 21, 5:21 PM EDTSevere Thunderstorm WarningFFCDeKalb24 min
Jul 21, 5:25 PM EDTSpecial Weather StatementFFCMurray35 min
Jul 21, 5:31 PM EDTSpecial Weather StatementFFCGordon14 min
Jul 21, 5:44 PM EDTSpecial Weather StatementFFCRockdale31 min
Jul 21, 5:45 PM EDTSpecial Weather StatementFFCPolk30 min
Jul 21, 5:55 PM EDTSevere Thunderstorm WarningFFCGwinnett, Newton, Rockdale, Walton35 min
Jul 21, 5:59 PM EDTSpecial Weather StatementFFCPolk31 min
Jul 21, 6:02 PM EDTFlash Flood WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton, Gwinnett and 2 more5 hr
Jul 21, 6:06 PM EDTSpecial Weather StatementFFCDeKalb, Fulton24 min
Jul 21, 6:19 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton26 min
Jul 21, 6:21 PM EDTSpecial Weather StatementFFCMorgan24 min
Jul 21, 6:26 PM EDTSpecial Weather StatementFFCPaulding34 min
Jul 21, 6:29 PM EDTSpecial Weather StatementFFCPolk31 min
Jul 21, 6:29 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Newton, Walton31 min
Jul 21, 6:36 PM EDTSpecial Weather StatementFFCHarris24 min
Jul 21, 6:45 PM EDTSpecial Weather StatementFFCBanks30 min
Jul 21, 6:46 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Fulton, Rockdale29 min
Jul 21, 6:55 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Putnam, Taliaferro35 min
Jul 21, 6:58 PM EDTSpecial Weather StatementFFCCobb32 min
Jul 21, 7:04 PM EDTSpecial Weather StatementFFCCarroll, Haralson41 min
Jul 21, 7:05 PM EDTSpecial Weather StatementFFCHarris25 min
Jul 21, 7:08 PM EDTSpecial Weather StatementFFCPaulding37 min
Jul 21, 7:14 PM EDTSpecial Weather StatementFFCDeKalb31 min
Jul 21, 7:21 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot39 min
Jul 21, 7:26 PM EDTSpecial Weather StatementFFCTaliaferro, Warren34 min
Jul 21, 7:27 PM EDTRiver Flood WarningFFCDeKalb, Fulton2 hr
Jul 21, 7:33 PM EDTSpecial Weather StatementFFCMarion27 min
Jul 21, 7:33 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Polk27 min
Jul 21, 7:44 PM EDTSpecial Weather StatementFFCBartow31 min
Jul 21, 7:55 PM EDTSpecial Weather StatementFFCWarren20 min

Nearby

Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.